Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 48, NWS Shreveport, LA

March 12, 20165 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 12, 2016, 1:19 AM CST for 5 parishes in Louisiana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2016, 1:19 AM CST (07:19 UTC)
Expired
Mar 12, 2016, 7:15 PM CST
In force
18 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WGUS54 KSHV 120719
FFWSHV
LAC015-017-031-081-119-121315-
/O.NEW.KSHV.FF.W.0048.160312T0719Z-160312T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 715 AM CST

* AT 118 AM CST...LOCAL LAW ENFORCEMENT REPORTS THAT FLOODING ACROSS
  THE WARNED AREA CONTINUES. NUMEROUS ROADS REMAIN CLOSED DUE TO
  STANDING WATER. WITH ADDITIONAL RAINFALL EXPECTED ON SATURDAY...
  FLASH FLOODING REMAINS POSSIBLE ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND DOYLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

05
2 follow-up statements
094 
WGUS54 KSHV 121302
FFWSHV
LAC015-017-031-081-119-121915-
/O.EXT.KSHV.FF.W.0048.000000T0000Z-160312T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 115 PM CST SATURDAY

* AT 701 AM CST...FLOODING CONTINUES ACROSS THE WARNED AREA.
  NUMEROUS ROADS REMAIN CLOSED DUE TO STANDING WATER AND MANY
  DRAINAGE BASINS REMAIN AT CAPACITY. WITH ADDITIONAL RAINFALL
  EXPECTED TODAY... FLASH FLOODING REMAINS POSSIBLE ACROSS THE
  WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND DOYLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

05
931 
WGUS54 KSHV 121908
FFWSHV
LAC015-017-031-081-119-130115-
/O.EXT.KSHV.FF.W.0048.000000T0000Z-160313T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CST SAT MAR 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 715 PM CST SATURDAY

* AT 102 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN MOVING TO THE
  NORTH AROUND 20 MPH DE STOTO AND APPROACHING RED RIVER
  PARISH.THESE STORMS WILL BE MOVING ACROSS CADDO ...BOSSIER AND
  WEBSTER PARISHES. FLASH FLOODING IS ALREADY OCCURRING DUE TO WATER
  RUNOFF FROM PREVIOUS RAIN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND DOYLINE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT GO AROUND BARRICADES.

&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 11:38 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 11, 11:38 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CST FRI MAR 11 2016

.AVIATION...
LOWER CEILINGS ARE ADVECTING SOUTH AND WEST FROM SW AR AND NE LA
LATE THIS EVENING. CEILINGS RANGE FROM IFR CONDITIONS AT
TXK/ELD/MLU TERMINALS TO JUST ABOVE MVFR CONDITIONS AT SHV TO
UNLIMITED VFR CONDITIONS AT THE TYR/GGG/LFK TERMINALS.

THROUGH THE REMAINDER OF THE NIGHT...EXPECT THIS MVFR/IFR CEILING
CATEGORIES TO CONTINUE EXPANDING SOUTH AND WEST...EVENTUALLY
ENCOMPASSING THE TYR/GGG/LFK TERMINAL LOCATIONS. CANNOT RULE OUT
SOME PATCHY DENSE FOG WITH PATCHY LIGHT RAIN AND/OR DRIZZLE
DEVELOPING OVERNIGHT AS WELL.

KEPT THESE CONDITIONS GOING THROUGH THE MORNING HOURS ON SATURDAY
WITH THE POSSIBILITY OF TSRA FROM LATE MORNING THROUGH THE
AFTERNOON HOURS WITH THE PASSAGE OF THE UPPER LEVEL TROUGH.

13

&&

.PREV DISCUSSION... /ISSUED 1025 PM CST FRI MAR 11 2016/

DISCUSSION...
A MUCH WELCOME REPRIEVE FROM THE RAIN THIS EVENING BUT WE ARE
STILL NOT QUITE DONE WITH WET STUFF JUST YET AS THE PARENT UPPER
LOW SLOWLY LIFTS NWD INTO CNTRL TX...SO THE FLASH FLOOD WATCH
DOES REMAIN IN EFFECT WITH THE CHANCE OF RAIN RETURNING LATER
TONIGHT THROUGH SATURDAY. ALTHOUGH AMOUNTS ARE EXPECTED TO BE
MOSTLY LIGHT...ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE OUR
FLOODING SITUATION. FOR THE UPDATE TONIGHT...HAVE ADDED PATCHY FOG
IN WITH THE CURRENT BREAK IN THE RAIN AND ALSO ADJUSTED OVERNIGHT
LOWS TO BETTER MIMIC CURRENT TRENDS GOING FORWARD. OTHER MINOR
ADJUSTMENTS WERE MADE TO DEW POINTS AS WELL BUT NO SIGNIFICANT
CHANGES ARE NEEDED AT THIS TIME. UPDATED TEXT PRODUCTS WILL BE OUT
SHORTLY.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  71  56  80 /  50  50  20  30
MLU  61  70  57  79 /  50  60  30  30
DEQ  54  68  53  74 /  30  60  20  40
TXK  56  68  55  76 /  30  50  20  40
ELD  57  68  56  77 /  50  60  40  40
TYR  58  71  56  79 /  40  50  10  20
GGG  57  71  56  80 /  40  50  10  30
LFK  59  72  58  83 /  40  50  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ071>073.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR TXZ126-138-151-
     153-166-167.

&&

19/13
Hazardous weather outlook, Mar 11, 11:43 AM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CST FRI MAR 11 2016

ARZ071>073-LAZ001>004-010>012-017-018-TXZ126-138-151-153-166-167-
121745-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-BIENVILLE-SABINE-NATCHITOCHES-MARION-HARRISON-PANOLA-
SHELBY-SAN AUGUSTINE-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM THIS EVENING...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER
RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN
MODEST RAINFALL AMOUNTS OF ONE OR TWO INCHES...IS ENOUGH TO
AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN
ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE THREAT FOR FLASH FLOODING WILL GRADUALLY DIMINISH AS RAINFALL
BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER
LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED
STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY
AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-152-165-121745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS...WILL MOVE NORTHWARD
ACROSS THE AREA TODAY. SOME MINOR FLOODING MAY CONTINUE AT A FEW
LOCATIONS. HOWEVER...RAINFALL SHOULD NOT BE SUFFICIENT ENOUGH TO
RESULT IN ANY INCREASED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

RAINFALL WILL BEGIN TO DIMINISH DURING THE DAY SATURDAY. A FAST
MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO
SCATTERED STRONG THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE
SUNDAY AFTERNOON...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS...WITH LARGE HAIL LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

LAZ005-006-013-014-019>022-121745-
LINCOLN-UNION-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER
RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN
MODEST RAINFALL AMOUNTS OF ONE TO NEAR THREE INCHES...IS ENOUGH
TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING
IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND
BAYOUS ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ONGOING FLOODING ISSUES MAY LIKELY CONTINUE INTO AT LEAST EARLY
SATURDAY...HOWEVER...RAINFALL BEGINS TO DIMINISH DURING THE DAY
SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON INTO
EARLY EVENING...MAY BRING ISOLATED TO POSSIBLY SCATTERED STRONG
THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY
AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:20 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more28 hr
Mar 12, 11:13 AM CSTRiver Flood WarningSHVCaldwell, Ouachita44 days
Mar 12, 12:32 PM CSTAreal Flood AdvisorySHVDe Soto, Natchitoches, Sabine3 hr
Mar 12, 2:20 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more40 min
Mar 12, 2:21 PM CSTSpecial Weather StatementSHVWebster39 min
Mar 12, 2:43 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster32 min
Mar 12, 4:44 PM CSTFlash Flood WarningSHVLaSalle3 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.